Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Hypothyroidism, insomnia, depression, mood swings, high level of antibodies

User rating for this question
Very Good
Answered by

Endocrinologist
Practicing since : 2001
Answered : 297 Questions
Question
WELL I HAVE HYPOTHROIDISM , I JUST CAME FROM MY DOCTOR MY ANTIBODIES ARE HIGH AT 636 I DO NOT WANT TO SYNTHROID BAD ARTICLES NOW I ASKED ABOUT WHICH IM ON MY OWN I HAVE GAINED WEIGHT,INSOMNIA MOOD SWINGS ,DEPRESSION COULD IT BE THE ARMOUR I TAKE 120MCG A DAY I NEED HELP
Posted Tue, 1 May 2012 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. V. Kumaravel 5 hours later
Hello,

Thanks for posting your query.

I can understand that you have been suffering from Hypothyroidism with high antibody titers, and have been on armour thyroid.

High antibody titre signifies that your Hypothyroidism is due to Autoimmune etiology and you need not be worried about the numbers.

Your mood swings, weight gain, depression and decreased sex libido can be due to Hypothyroidism, but definitively not due to Armour. Whether you take synthyoid or Armour thyroid, we would prefer to keep your TSH levels within the normal range.

I would suggest you to have your TSH done and titrate your thyroid medication accordingly in consultation with your endocrinologist. If your TSH is normal then we could evaluate for depression and decreased sex libido further.

Hope this answers your query. Wishing you good health.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor